I noticed on June 1st a bright red painfull rash flared up under my left arm pit. I was on a trip and 4 days later i saw my nurse practitioner. she prescribed and hydrocortisone cream. the rash slowly went away with a light pink color under the skin. when i stopped using the cream the rash would return. The the rash started under the right arm and groin. Small slightly painful red bumps. The doctor called in an oral steroid. the cream and steroid for 1 week and the rash was going away but not completly. i continued with the cream and it just kept it at bay, only to return when i stopped treating it. 2 months later in august i went back and saw the nurse practioner again. she prescribed another round of steroids with a new cream. (Triamcinolone Acetonide 0.1%) Same affect of going away and returning. i'm on my 2nd trimcinolone cream tube and it won't go away but helps it from flaring up. She mentioned Candia as the rash. I'm a 45 year old male in good physical condition, but i am concerned. Can you tell me about possible causes of this type of rash and if i might need an oral medication to clear it up.
It sounds as though your rash is irritated, not infected. If this were candida (yeast), the steroid creams would have made the rash much worse, and it wouldn't have gone away, even temporarily. It's not unusual for people to get forms of eczema under the arms and in the folds of skin. The cause is usually unknown. Like many skin conditions, the best you can do is to treat the rash when it comes and stop when it goes. If the skin is smooth and just pink, the cream can be stopped. Most of the time, it just stops happening after a while. So don't worry, but I do suggest you consult a dermatologist for a more definitive diagnosis.
There's something in 90% of deodorants I try that gives me a bright red rash under my arms.
I switched to Tom's of Maine and the rash went away completely and has never come back. Although, it took a couple of years of using "regular" deodorant before any irritation came up. Now, I can lay off "regular" stick for months, use it for one day, and the rash is back but it never comes back when I use all-natural deodorant.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.